Alert archive / Utah / Special Weather Statements in 2014
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 26, 2014, 4:21 PM MDT for Washington County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 4:21 PM MDT (22:21 UTC)
- Expired
- Aug 26, 2014, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 26 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3065 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WWUS85 KSLC 262221 SPSSLC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 421 PM MDT TUE AUG 26 2014 UTZ019-518-262300- UTAH'S DIXIE AND ZION NATIONAL PARK UT-SOUTHERN UTAH MOUNTAINS UT- 421 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON... SOUTHEASTERN IRON AND NORTHWESTERN KANE COUNTIES UNTIL 500 PM MDT... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ON THE NORTHERN END OF ZION NATIONAL PARK...OR 22 MILES SOUTH OF CEDAR CITY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WASHINGTON...SOUTHEASTERN IRON AND NORTHWESTERN KANE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3722 11307 3738 11320 3763 11283 3741 11264 TIME...MOT...LOC 2220Z 235DEG 17KT 3735 11307 $$ ES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:43 PM MDT, 38 minutes earlier.
Area forecast discussion, Aug 26, 3:43 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
343 PM MDT TUE AUG 26 2014
.SYNOPSIS...UPPER LOW OVER NEVADA THIS AFTERNOON WILL BE CROSSING
CENTRAL UTAH LATER TONIGHT AND EARLY WEDNESDAY. A DRIER AIRMASS
WILL MOVE INTO THE AREA FROM THE WEST THURSDAY AND FRIDAY.
&&
.DISCUSSION...TONIGHT...MUCH OF THE CONVECTION FROM EARLIER THIS
AFTERNOON IN SOUTH CENTRAL UTAH HAS BECOME STRATIFORM. HOWEVER
HRRR INDICATES CONVECTION WILL REDEVELOP OVER THE FAR SOUTH AND IT
APPEARS TO BE STARTING IN WASHINGTON COUNTY AS OF 2130Z. OVER THE
NORTH...THUNDERSTORMS ARE MORE SCATTERED WITH MAIN ACTION
ASSOCIATED WITH NEVADA LOW JUST CROSSING THE BORDER. THIS ACTIVITY
WILL CONTINUE TO SPREAD EAST AND SHOULD BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO WASATCH FRONT THIS EVENING.
THUS FAR CELLS HAVE PRODUCED SMALL HAIL...ENOUGH TO CLOSE PART OF
HIGHWAY 24 IN WAYNE COUNTY...AND SOME FLASH FLOODING IN CAPITAL
REEF NATIONAL PARK. MOST CELLS ARE MOVING QUITE FAST AND HEAVY
RAIN HAS BEEN BRIEF.
AS UPPER LOW MOVES INTO UTAH THIS EVENING EXPECT SCATTERED CONVECTION
TO CONTINUE THROUGH THE NIGHT OVER MUCH OF THE FORECAST AREA. WITH
DEMISE OF SOLAR HEATING ACTIVITY IS LIKELY TO WEAKEN
CONSIDERABLY...BUT SOME LOCALLY HEAVY RAIN AND SMALL HAIL STILL
POSSIBLE.
MODELS ALL SUGGEST A WRAP AROUND WARM ADVECTION EVENT WITH
STRATIFORM RAIN IS LIKELY TO DEVELOP LATE TONIGHT ON THE NORTH
SIDE OF THE UPPER LOW...WITH THE BEST CHANCE FOR RAIN BEING UINTA
COUNTY WYOMING AND THE NORTH SLOPE OF THE UINTA MOUNTAINS...SOME
OF THIS WRAP AROUND PRECIP COULD EXTEND WESTWARD TO THE NORTHERN
WASATCH MOUNTAINS.
SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE EASTERN
2/3RDS OF UTAH WEDNESDAY AS UPPPER LOW...SOME HEATING...AND
RESIDUAL MOISTURE COMBINE TO PRODUCE ONE MORE DAY OF UNSETTLED
AUGUST WEATHER...WITH CLEARING FROM THE WEST LATE WED.
RIDGE BUILDS INTO THE AREA THU/FRI AND AIRMASS DRIES CONSIDERABLY.
A COUPLE DAYS WITH LOTS OF SUNSHINE AND DRY WEATHER WILL SEEM
NOVEL AFTER THE PAST 4 WEEKS.
WESTERLIES SEND A SERIES OF TROUGHS THROUGH THE NORTHERN ROCKIES
BEGINNING THIS WEEKEND. THE MODELS HAVE BEEN HAVING TROUBLE
CONVERGING ON A PRECIP SOLUTION AS THESE TROUGHS DRAG TRAILING
COLD FRONTS INTO NORTHERN UTAH...SOME RUNS HAVE SHOWERS DEVELOPING
ALONG THESE FRONTS AND OTHER RUNS ARE COMPLETELY DRY. IT LIKELY
DEPENDS ON HOW MUCH RESIDUAL MOISTURE THESE SYSTEMS ENCOUNTER WHEN
THEY CROSS NORTHERN UTAH. FOR NOW HAVE KEPT SOME CHANCE POPS
ACROSS THE NORTH...WITH THE FIRST OF THESE COLD FRONTS DUE LATE
SATURDAY AFTERNOON. SO SOME CHANCE OF SHOWERS OVER THE NORTH FOR
THE HOLIDAY WEEKEND. AFTER 3 WARM DAYS...IT WILL BE BACK TO BELOW
AVERAGE TEMPS FOR NORTHERN UTAH FROM SUNDAY ON INTO EARLY NEXT
WEEK. LOOKS QUIET OVER THE SOUTH AS THE FLOW IS GENERALLY FROM THE
WEST.
&&
.AVIATION...SURFACE WINDS AT THE KSLC TERMINAL CONTINUE TO REMAIN
OUT OF THE WEST TO NORTHWEST...BUT GUSTY AND ERRATIC OUTFLOW WINDS
ARE BEING OBSERVED AND WILL CONTINUE TO BE POSSIBLE THROUGH THIS
EVENING. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE
SURROUNDING TERRAIN WITH COVERAGE LIKELY INCREASING AFTER 00Z AND
LASTING THROUGH THE EVENING. WITH THIS ACTIVITY...THERE IS A SLIGHT
CHANCE THAT PERIODIC MVFR CONDITIONS WILL OCCUR IN STORMS AFTER 00Z.
&&
.FIRE WEATHER...A SLOW MOVING STORM SYSTEM WILL MAINTAIN A
UNSEASONABLY COOL AND MOIST AIRMASS ACROSS THE REGION THROUGH
WEDNESDAY...RESULTING IN A CONTINUING THREAT FOR SHOWERS AND
THUNDERSTORMS. ONCE THIS SYSTEM EXITS THE REGION...A DRYING AND
WARMING TREND WILL FOLLOW FOR THE REMAINDER OF THE WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING FOR UTZ013-020-
021.
WY...NONE.
&&
PUBLIC...DUNN
FIRE WEATHER...SEAMAN
AVIATION...SOLUM
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 26, 5:22 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 522 AM MDT TUE AUG 26 2014 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 522 AM MDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA TODAY INTO TONIGHT WITH A THREAT OF LOCAL HEAVY RAIN AND ISOLATED FLASH FLOODING. THE GREATEST THREAT OF FLASH FLOODING WILL BE OVER THE SOUTHERN OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS THE NORTH AND EAST WITH DRIER CONDITIONS ACROSS THE FAR WEST. DRY CONDITIONS ARE EXPECTED AREA WIDE THURSDAY AND FRIDAY. THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO THE NORTHERN OUTLOOK AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Aug 26, 10:50 AM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 AM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 5 NNW HELPER 39.76N 110.90W
08/25/2014 E1.00 INCH CARBON UT DEPT OF HIGHWAYS
HAIL ACCUMULATED TO 4 INCHES IN DEPTH ALONG U.S. 6 NORTH
OF HELPER...REQURING ROAD TO BE PLOWED
0345 PM HAIL BOUNTIFUL 40.88N 111.86W
08/25/2014 E0.75 INCH DAVIS UT OTHER FEDERAL
NEAR BOUNTIFUL TEMPLE
0540 PM HAIL 10 NW HUNTINGTON 39.41N 111.11W
08/25/2014 E1.50 INCH EMERY UT DEPT OF HIGHWAYS
1 TO 1.5 INCH DIAMETER HAIL REPORTED ALONG HIGHWAY 31 IN
HUNTINGTON CANYON. HAIL ACCUMULATED TO 6 INCHES IN DEPTH
ALONG ROADWAY
0600 PM HAIL 5 SSW CLEAR CREEK 39.59N 111.19W
08/25/2014 E0.50 INCH EMERY UT LAW ENFORCEMENT
1/2 INCH HAIL 3 INCHES DEEP AT THE TOP OF HUNTINGTON
CANYON ALONG SR-31
0630 PM FLASH FLOOD 4 SSW CLEAR CREEK 39.60N 111.18W
08/25/2014 EMERY UT LAW ENFORCEMENT
FLOODING REPORTED IN HUGHES CANYON AND NEAR ELECTRIC LAKE
IN UPPER HUNTINGTON CANYON FROM SEELEY BURN SCAR.
ADDITIONAL FLOODING REPORTED IN LOWER PORTION OF
HUNTINGTON CANYON NEAR THE POWER PLANT WITH MUD AND ROCKS
ACROSS THE ROAD.
0710 PM FLASH FLOOD 5 NW CASTLE DALE 39.27N 111.09W
08/25/2014 EMERY UT DEPT OF HIGHWAYS
SR-29 CLOSED BTN CASTLE DALE AND JOES VALLEY DUE TO
FLOODING AND ROCKS ON ROAD.
&&
MPSSpecial weather statement, Aug 26, 12:36 PM MDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1236 PM MDT TUE AUG 26 2014 UTZ019-020-518-261915- SOUTH CENTRAL UTAH UT-UTAH'S DIXIE AND ZION NATIONAL PARK UT- SOUTHERN UTAH MOUNTAINS UT- 1236 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND WEST CENTRAL KANE COUNTIES UNTIL 115 PM MDT... AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF COLORADO CITY...MOVING NORTH AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... ZION NATIONAL PARK AND SPRINGDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3702 11284 3705 11302 3737 11295 3740 11264 TIME...MOT...LOC 1834Z 202DEG 25KT 3711 11292 MPS
Special weather statement, Aug 26, 12:59 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1259 PM MDT TUE AUG 26 2014 UTZ016-019-020-518-261945- SOUTH CENTRAL UTAH UT-SOUTHWEST UTAH UT- UTAH'S DIXIE AND ZION NATIONAL PARK UT-SOUTHERN UTAH MOUNTAINS UT- 1259 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON... SOUTHEASTERN IRON AND NORTHWESTERN KANE COUNTIES UNTIL 145 PM MDT... AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LA VERKIN...OR 23 MILES NORTHWEST OF COLORADO CITY...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LA VERKIN...TOQUERVILLE...LEEDS...VIRGIN... KANARRAVILLE...BRIAN HEAD...KOLOB CANYON AND PINTURA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3710 11320 3720 11342 3776 11302 3763 11272 TIME...MOT...LOC 1858Z 210DEG 31KT 3729 11318 ES
Local storm report, Aug 26, 2:50 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLASH FLOOD 4 E TORREY 38.30N 111.35W
08/26/2014 WAYNE UT PARK/FOREST SRVC
HAIL ON SR 24 AT MP 82 CLOSED ROAD TO TRAFFIC. ALSO FLASH
FLOODING IN CAPITOL REEF NATIONAL PARK INCLUDING GRAND
WASH AND CAPITOL GORGE. SCENIC DRIVE ALSO CLOSED.
&&
BMCINERNSpecial weather statement, Aug 26, 3:24 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MDT TUE AUG 26 2014
UTZ006-007-262215-
WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-
324 PM MDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMMIT...SOUTHWESTERN
MORGAN...SOUTH CENTRAL WEBER AND NORTHEASTERN DAVIS COUNTIES UNTIL
415 PM MDT...
AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MORGAN...MOVING NORTHWEST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MORGAN...HUNTSVILLE...PETERSON...PORTERSVILLE...MOUNTAIN GREEN...
RICHVILLE AND STODDARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
LAT...LON 4128 11173 4103 11153 4091 11172 4103 11189
4117 11190
TIME...MOT...LOC 2124Z 140DEG 10KT 4103 11169
ESSpecial weather statement, Aug 26, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 421 PM MDT TUE AUG 26 2014 UTZ019-518-262300- UTAH'S DIXIE AND ZION NATIONAL PARK UT-SOUTHERN UTAH MOUNTAINS UT- 421 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON... SOUTHEASTERN IRON AND NORTHWESTERN KANE COUNTIES UNTIL 500 PM MDT... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ON THE NORTHERN END OF ZION NATIONAL PARK...OR 22 MILES SOUTH OF CEDAR CITY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WASHINGTON...SOUTHEASTERN IRON AND NORTHWESTERN KANE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3722 11307 3738 11320 3763 11283 3741 11264 TIME...MOT...LOC 2220Z 235DEG 17KT 3735 11307 ES
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:18 AM MDT | Special Weather Statement | SLC | Morgan, Weber | 42 min |
| Aug 26, 11:49 AM MDT | Flash Flood Watch | SLC | 11 hr | |
| Aug 26, 12:36 PM MDT | Special Weather Statement | SLC | 39 min | |
| Aug 26, 12:59 PM MDT | Special Weather Statement | SLC | Washington | 46 min |
| Aug 26, 1:34 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 26, 1:57 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Aug 26, 3:24 PM MDT | Special Weather Statement | SLC | Morgan | 51 min |
| Aug 26, 5:46 PM MDT | Special Weather Statement | SLC | Tooele | 44 min |
| Aug 26, 2:50 AM MDT | Special Weather Statement | SLC | Uinta | 25 min |
Nearby
Special Weather Statements in Utah, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.